Our publicly available data hub illustrates the state of the epidemic in the county, the risks of prescription and illicit drugs, and the impact of the OD2A program.
Harris County Public Health is working with key partners in the community to fulfill the goals of the OD2A program and reduce overdose deaths. These partners include:
- Houston Health Department
- Harris County Sheriff’s Office
- Doctors for Change
- Patient Care Intervention Center
- University of Texas at Austin Center for Health Communication
- University of Texas Health Science Center School of Public Health
- Baylor College of Medicine
- Houston Recovery Center
- CHESS health
The University of Texas Health Science Center School of Public Health evaluates OD2A’s prevention and data collection activities for efficacy.
Identify an Overdose and Save a Life
An overdose is life-threatening and requires immediate emergency attention. Recognizing is the first step in reversing an overdose. A person may be overdosing if they exhibit any of the following symptoms:
- Their face is extremely pale and/or feels clammy to the touch
- Their body goes limp
- Their fingernails or lips have a purple or blue color
- They start vomiting or making gurgling noises
- They cannot be awakened or are unable to speak
- Their breathing or heartbeat slows or stops
If they exhibit any of these symptoms call 911 immediately. If the person has stopped breathing, begin CPR. If Narcan/Naloxone is available in the vicinity, take the necessary steps to administer the dose.